Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 19, 2021, 5:48 PM EDT for Glades County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2021, 5:48 PM EDT (21:48 UTC)
- Expired
- Apr 19, 2021, 6:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Tampa radar (KTBW), 138 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
882
WWUS82 KMFL 192148
SPSMFL
Special Weather Statement
National Weather Service Miami FL
548 PM EDT Mon Apr 19 2021
FLZ063-192230-
Glades FL-
548 PM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR GLADES COUNTY UNTIL 630 PM EDT...
* At 547 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Labelle, moving east at 30 mph.
* Small hail and wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Moore Haven, Lakeport, Palmdale, Ortona, Muse and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2710 8113 2677 8099 2677 8143 2678 8144
2678 8146 2677 8146 2677 8154 2695 8155
2703 8132 2703 8127 2705 8127
TIME...MOT...LOC 2147Z 254DEG 28KT 2681 8142
$$
RFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 19, 2:46 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 19, 2:46 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Miami FL 246 PM EDT Mon Apr 19 2021 ...Strong to Severe Thunderstorms Possible This Afternoon... ...Unsettled pattern remains over the next few days... .MESOSCALE UPDATE (This Afternoon and Evening)... A stout 500 hPa short-wave impulse is allowing for a low-level mass response resulting in enhanced low-level convergence along and ahead of a stalled stationary boundary across South-Central Florida. Efficient transport of moisture via S/SW 1000-850 hPa flow of 15-25 kt will allow for an air mass characterized by high theta-e values to be transported along areas of enhanced localized convergence ahead of the aforementioned frontal boundary. This will allow for ML CAPE values of 2000-2500 J/kg to be realized across most of the CWA. An expansive cloud canopy associated with a complex of organized thunderstorms will limit the extent of instability where cooler outflow and cloud debris exist, however areas near Lake Okeechobee, particularly Glades, Hendry, and Palm Beach Counties appear to be within the greatest risk area for isolated strong to severe thunderstorms. Furthermore, the orientation of horizontal convective rolls and modest 0-6 km deep-layer shear of roughly 35-40 kt may allow for discrete supercells to form ahead of the primary convective complex associated with the larger synoptic forcing. Given the aforementioned setup and unfolding scenario, strong/severe storms capable of producing isolated damaging wind gusts, occasional/frequent lightning, and small hail are all possible with any storms that are able to take advantage of a favorable environment. An isolated brief tornado also cannot be ruled out. .SHORT TERM (Tonight through Tuesday)... With the surface frontal boundary lingering, passing mid-level shortwave troughs and diurnal heating cycles will lead to surges and eventual erosion in convective activity. A lull late this evening into the early overnight is possible but another flare up in convection cannot be ruled out, particularly if a southerly boundary from Cuba survives a transit across the straits of Florida. The moisture profile will continue to increase, particularly around Lake Okeechobee closer to the boundary where today's repeated rainfall could end up being the start of a heavy rainfall event that could last through at least Tuesday. Precipitable water values could reach close to 1.75 to 2 inches in these areas, which would high for this time of year. The additional convection and the proximity of the front will enable increased cloud cover which will help keep temperatures a few degrees cooler with mid to upper 80s across the area. Showers and storms remain in the forecast with cool temperatures aloft (-8 to -9 deg C at 500 mb) remaining through Tuesday. With that, the concern for strong to severe thunderstorms continues with the primary concerns being damaging winds, hail, excessive rainfall, and tornadic activity. .LONG TERM (Tuesday Night through Monday)... An exiting mid-level shortwave on Tuesday evening will allow for another lull in convection to start the long term but the presence of the surface frontal boundary will continue into Thursday when guidance suggests that a slot of drier air will attempt to push in behind the front as it sags southward over the southern part of the peninsula. This may allow some northern portions of the area, such as the Lake Okeechobee region, to have the potential of a respite from the moisture but the relative lack of available forcing around this time may also help clamp down on convection compared to earlier days. On Friday, the next system of interest to our region emerges into the central United States. With this system, a mid-level trough will push eastward with an associated surface frontal boundary pushing eastward across the Gulf towards Florida for the weekend. There is still some uncertainty with the extended period, the wet and unsettled trend appears to be the main story for the next 7 days. && .AVIATION(18Z TAFS)... A band of convection has set up just north of PBI this afternoon. Additional convection will be possible across the area through the afternoon before a brief break this evening. More showers and storms may develop later this evening across far southern portions of FL. Kept tempos up north closer to the afternoon convection and continued VCs overnight generally for APF and TMB. Southwesterly winds will decrease shortly after sunset but ramp back up during the daylight hours on Tuesday. && .MARINE... A cold front moving into south central Florida will bring showers and thunderstorms to the local waters through the middle of the week. Winds may reach cautionary levels at times, mainly over the Atlantic waters. Strong to severe thunderstorms may develop over the coastal waters during the next couple of days, bringing brief periods of gusty winds and rough seas. The front will linger around the region through much of the week. && .BEACHES... A moderate rip current risk continues today for the Palm Beaches. This enhanced risk might continue on Tuesday as a small residual ENE swell lingers over the northern Atlantic marine zones off Palm Beach County. && .PRELIMINARY POINT TEMPS/POPS... Miami 75 88 75 87 / 30 30 40 70 West Kendall 74 89 73 89 / 30 20 40 60 Opa-Locka 75 89 73 87 / 30 30 40 70 Homestead 73 87 73 87 / 30 20 40 50 Fort Lauderdale 75 88 74 86 / 40 30 40 70 N Ft Lauderdale 74 88 74 85 / 40 40 50 70 Pembroke Pines 75 88 73 87 / 40 30 40 70 West Palm Beach 71 87 70 83 / 50 60 60 80 Boca Raton 73 87 73 85 / 50 40 50 80 Naples 72 83 72 82 / 60 60 70 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Mesoscale Update...SRB Tonight/Tuesday and Marine...RAG Tuesday Night through Monday...RAG Aviation...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 19, 2:33 PM EDT, 3 hours 15 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 233 PM EDT Mon Apr 19 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 200645- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 233 PM EDT Mon Apr 19 2021 ...Strong to Possibly Severe Thunderstorms... ...Localized Flooding Possible... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: chances of thunderstorms across the area, with highest chances over the northern half of south Florida then spreading elsewhere through the early evening. The primary hazards will be lightning strikes, locally heavy rainfall, and gusty winds. Flooding: periods of heavy rain can result in localized flooding, especially over urban areas with poor drainage. Multiple storms affecting the same area will lead to accumulation of water on roads, especially intersections prone to flooding. Hail: some thunderstorms may produce small hail today. Wind: the strongest thunderstorms may produce brief periods of gusty winds that could reach 50 mph or higher. Severe storms may produce damaging winds, especially around the Lake region this afternoon. Waterspouts: a waterspout or two may be possible in the stronger thunderstorm activity. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Chances of strong to severe thunderstorms on Tuesday, especially north of Alligator Alley, as a frontal boundary meanders around and north of South Florida through middle of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but individual spotters are encouraged to report any significant weather events to the National Weather Service Office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 19, 12:27 PM EDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Miami FL
1227 PM EDT Mon Apr 19 2021
FLZ063-066-191715-
Hendry FL-Glades FL-
1227 PM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR GLADES COUNTY UNTIL 115 PM EDT...
* At 1226 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Palmdale, moving east at 35
mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
Moore Haven, Lakeport, Palmdale, Brighton Seminole Reservation,
Ortona, Muse and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2712 8095 2697 8095 2695 8100 2689 8100
2688 8095 2678 8095 2678 8152 2698 8152
2703 8130 2703 8127 2704 8127
TIME...MOT...LOC 1626Z 267DEG 29KT 2693 8122
Hadi/FellSpecial weather statement, Apr 19, 12:53 PM EDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Miami FL
1253 PM EDT Mon Apr 19 2021
FLZ063-066-191800-
Hendry FL-Glades FL-
1253 PM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENDRY AND GLADES
COUNTIES UNTIL 200 PM EDT...
* At 1253 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Muse, or 10 miles northwest of
Labelle, moving east at 30 mph.
* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Labelle, Moore Haven, Lakeport, Buckhead Ridge, Palmdale, Port La
Belle, Brighton Seminole Reservation, Ortona, Muse, Indian Prairie
Canal Mouth and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2719 8081 2700 8087 2695 8100 2689 8100
2688 8092 2678 8095 2669 8157 2697 8156
2704 8133 2703 8127 2706 8127 2718 8091
2715 8087 2714 8087 2720 8083
TIME...MOT...LOC 1653Z 248DEG 27KT 2682 8159
Hadi/RAGSpecial weather statement, Apr 19, 1:24 PM EDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Miami FL
124 PM EDT Mon Apr 19 2021
FLZ067-191815-
Inland Palm Beach County FL-
124 PM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 215 PM EDT...
* At 124 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles southeast of Canal Point,
moving east at 30 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
West Palm Beach, Palm Beach Gardens, North County Airport, The
Acreage, Caloosa and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2675 8056 2692 8060 2696 8051 2696 8020
2680 8020
TIME...MOT...LOC 1724Z 251DEG 27KT 2682 8050
FELLSpecial weather statement, Apr 19, 1:28 PM EDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Miami FL
128 PM EDT Mon Apr 19 2021
FLZ067-191815-
Inland Palm Beach County FL-
128 PM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PALM BEACH COUNTY
UNTIL 215 PM EDT...
* At 128 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Fremd Village-Padgett Island,
or over Pahokee, moving east at 30 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Belle Glade, Pahokee, Canal Point and Fremd Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2674 8044 2670 8073 2684 8075 2696 8055
2696 8053
TIME...MOT...LOC 1728Z 251DEG 27KT 2678 8065
FELLSpecial weather statement, Apr 19, 1:44 PM EDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Miami FL
144 PM EDT Mon Apr 19 2021
FLZ067-068-168-191830-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
144 PM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY
UNTIL 230 PM EDT...
* At 144 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Loxahatchee NWR, or 16 miles
southwest of Wellington, moving east northeast at 30 mph.
* Small hail, funnel clouds, and wind gusts up to 50 mph possible
with this storm.
* Locations impacted include...
West Palm Beach, Boca Raton, Boynton Beach, Delray Beach,
Wellington, Lake Worth, Palm Beach, Highland Beach, Ocean Ridge,
Greenacres, Palm Springs, Lantana, Atlantis, Cloud Lake,
Loxahatchee NWR, Palm Beach International Airport, Village Of Golf,
Whisper Walk, Gun Club Estates and Kings Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2638 8047 2652 8054 2672 8002 2658 8003
2640 8004
TIME...MOT...LOC 1744Z 245DEG 27KT 2646 8043
BAXTERSpecial weather statement, Apr 19, 5:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
548 PM EDT Mon Apr 19 2021
FLZ063-192230-
Glades FL-
548 PM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR GLADES COUNTY UNTIL 630 PM EDT...
* At 547 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Labelle, moving east at 30 mph.
* Small hail and wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Moore Haven, Lakeport, Palmdale, Ortona, Muse and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2710 8113 2677 8099 2677 8143 2678 8144
2678 8146 2677 8146 2677 8154 2695 8155
2703 8132 2703 8127 2705 8127
TIME...MOT...LOC 2147Z 254DEG 28KT 2681 8142
RFThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 9:51 PM EDT | Special Marine Warning | MFL | 54 min | |
| Apr 18, 10:32 PM EDT | Special Marine Warning | MFL | 58 min | |
| Apr 18, 10:52 PM EDT | Special Marine Warning | MFL | 53 min | |
| Apr 19, 9:47 AM EDT | Special Weather Statement | MFL | Glades | 43 min |
| Apr 19, 10:14 AM EDT | Special Weather Statement | MFL | Glades | 31 min |
| Apr 19, 10:36 AM EDT | Special Weather Statement | MFL | Glades | 39 min |
| Apr 19, 10:39 AM EDT | Special Marine Warning | MFL | 96 min | |
| Apr 19, 11:02 AM EDT | Special Weather Statement | MFL | Glades | 43 min |
| Apr 19, 11:41 AM EDT | Special Weather Statement | MFL | Glades | 49 min |
| Apr 19, 12:09 PM EDT | Special Marine Warning | MFL | 96 min | |
| Apr 19, 12:22 PM EDT | Special Weather Statement | MFL | Martin | 38 min |
| Apr 19, 12:27 PM EDT | Special Weather Statement | MFL | Glades | 48 min |
| Apr 19, 12:53 PM EDT | Special Weather Statement | MFL | Glades | 67 min |
| Apr 19, 12:55 PM EDT | Special Marine Warning | MFL | 35 min | |
| Apr 19, 1:24 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Apr 19, 1:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Apr 19, 1:44 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Apr 19, 2:23 PM EDT | Special Marine Warning | MFL | 37 min | |
| Apr 19, 2:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 19, 4:30 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 19, 6:08 PM EDT | Special Marine Warning | MFL | 37 min | |
| Apr 19, 6:40 PM EDT | Special Marine Warning | MFL | 50 min | |
| Apr 19, 6:40 PM EDT | Special Weather Statement | MFL | Glades | 50 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.